Alert archive / New York / Flash Flood Warnings in 2023

Flash Flood Warning 37, NWS New York, NY

July 25, 20234 counties in New York

NWS New York, NY issued this flash flood warning at Jul 25, 2023, 4:14 PM EDT for 4 counties in New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2023, 4:14 PM EDT (20:14 UTC)
Expired
Jul 25, 2023, 5:16 PM EDT
In force
62 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

178 
WGUS51 KOKX 252014
FFWOKX
NYC047-059-061-081-252215-
/O.NEW.KOKX.FF.W.0037.230725T2014Z-230725T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
414 PM EDT Tue Jul 25 2023

The National Weather Service in Upton has issued a

* Flash Flood Warning for...
  Kings (Brooklyn) County in southeastern New York...
  Southwestern Nassau County in southeastern New York...
  New York (Manhattan) County in southeastern New York...
  Queens County in southeastern New York...

* Until 615 PM EDT.

* At 414 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jamaica, Flatbush, Flushing, Freeport, Valley Stream, Long Beach, 
  Coney Island, Garden City, Lynbrook, Mineola, Woodmere, Westbury, 
  Rockaway Beach, Crown Heights, Kennedy Airport, Forest Hills, 
  Canarsie, Lower East Side, East Village and Hempstead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of urban 
areas, highways, streets and underpasses as well as other drainage 
areas and low lying spots.

&&

LAT...LON 4056 7400 4076 7399 4079 7355 4058 7352
      4057 7357 4057 7376 4053 7394 4054 7396
      4056 7395

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

DBR
1 follow-up statement
773 
WGUS71 KOKX 252116
FFSOKX

Flash Flood Statement
National Weather Service New York NY
516 PM EDT Tue Jul 25 2023

NYC047-059-061-081-252126-
/O.CAN.KOKX.FF.W.0037.000000T0000Z-230725T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kings (Brooklyn) NY-Nassau NY-New York (Manhattan) NY-Queens NY-
516 PM EDT Tue Jul 25 2023

...FLASH FLOOD WARNING IS CANCELLED FOR KINGS (BROOKLYN), 
SOUTHWESTERN NASSAU, NEW YORK (MANHATTAN) AND QUEENS COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4056 7400 4076 7399 4079 7355 4058 7352
      4057 7357 4057 7376 4053 7394 4054 7396
      4056 7395

$$

DBR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:14 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 25, 4:14 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service New York NY
414 PM EDT Tue Jul 25 2023

.SYNOPSIS...
High pressure will remain offshore this week. An upper level
disturbance will move across this evening and tonight, followed
by another disturbance on Thursday, as a hot and humid airmass
builds into the region through Saturday. A cold front passes
through the region Saturday into Saturday night. Canadian high
pressure will build in Sunday and Monday, and move off shore
Tuesday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A Severe Thunderstorm Watch remains in effect across the whole area
through 8 PM this evening.

A shortwave can be seen approaching from the west on water vapor
satellite imagery. Out ahead of it, MLCAPE values have been able to
rise to 1000-1500 J/kg per SPC Mesoscale Analysis Page. The OKX 18z
special sounding recorded 3138 J/kg of SBCAPE. A few discrete storms
were able to fire up ahead of a more broken line of storms moving
through western portions of our area, but now the broken line has
mainly taken over. It is currently stretching from Putnam down
through Queens. Given the CAPE and modest shear, some storms
have been severe, with damaging winds being the main threat.
This threat continues across the whole area through 8 PM this
evening, but lowers across the western half of the area after
about 6 PM.

Although the line storms have been moving fairly quickly, about 25-
30kt, some have been able to put down a quick 1-2 inches of rainfall
locally. Some training is possible and in turn isolated to scattered
flash flooding is possible.

Chances of showers and thunderstorms continue until about
midnight, with skies clearing thereafter. Lows will be in the
lower 60s to lower 70s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As the aforementioned shortwave trough exits the area to the east,
the flow aloft becomes zonal through Wednesday. High pressure at the
surface remains offshore and will continue to aid in a moist S/SW
flow. Dry conditions are expected with broad subsidence throughout
the profile. High temperatures will be in the mid 80s to low 90s,
with plenty of sunshine.

The zonal flow will be short-lived as the next shortwave approaches
Wednesday night. Clouds will increase and lows are expected to be
several degrees warmer, in the upper 60s to mid 70s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A hot and humid airmass builds into the region for Thursday and
remains into Saturday. A shortwave and surface low will be tracking
north of the region Thursday and have lowered probabilities during
the afternoon. With higher confidence of reaching heat advisory
criteria across much of the region, have issued a heat advisory for
all but southern New London county, and the south fork of Long
Island. There are a few locations that may briefly reach heat
indices near 105. Friday remains the warmest and most humid day, and
heat indices across much of the region are expected to reach at
least 105, and with the possibility of reaching excessive heat
warning criteria held off on extending the advisory into Friday. The
Weather Prediction Center continues to show a 10-40% chance of heat
index values exceeding 110 on Friday.

A cold front will be approaching Saturday and while dew points will
remain in the 70s temperatures are a little more uncertain with
cloud cover and the chance of precipitation. However, several
locations may once again reach heat advisory criteria.

Once the cold front passes through the region Saturday night and
cooler and drier Canadian airmass moves into the area.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Offshore high pressure remains during the TAF period.

An upper level disturbance will move through the area and produce
showers and thunderstorms into this evening. Some weakening of the
tstms is possible as they track east of the NYC arpts.

VFR conditions are expected to prevail for much of the TAF period.
MVFR or lower is expected in any thunderstorms. MVFR to IFR
fog/stratus is possible overnight, but mainly for outlying terminals.

Outside of thunderstorms, winds will be mainly S to SW around 10 kt
for the city terminals today. There may be an occasional gust to 15
to 20 kt into this eve. Speeds of 5 to 10 kt expected outside the
city terminals. Winds diminish overnight, becoming light and
variable for most terminals, including the city, then become SSW to
around 10 kt aft 16Z Wed.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Any tstms behind the main line thru this eve are expected to be
weaker. Some updated to the end timing possible. Periods of MVFR
possible thru 23-00Z despite whether tstms develop.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...

Wednesday: VFR.

Thursday: Possible showers and thunderstorms at times afternoon into
evening with brief MVFR to IFR possible. Higher chances of showers
and thunderstorms near KSWF. If tstms develop, they could become
severe. Otherwise, VFR. SW wind gusts along coast 15-20 kt.

Friday: Possible showers and thunderstorms at times afternoon into
evening with brief MVFR to IFR possible. Otherwise, VFR. SW wind
gusts along coast 15-20 kt.

Saturday: Chance of showers and thunderstorms afternoon into evening
with brief MVFR to IFR possible. Otherwise, VFR.

Sunday: VFR.

Detailed information. including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
There is a Severe Thunderstorm Watch across all waters through 8 PM
this evening.

A Marine Weather Statement continues for Long Island Sound. The US
Coast Guard still indicates a large debris field caused by recent
flooding across New England.

Sub-SCA criteria is expected tonight through Wednesday night.
However, damaging winds and large hail are possible in any
thunderstorms this afternoon and evening.

A persistent southwest flow increases Thursday with gusts reaching
SCA levels on the ocean waters, and possibly into the the Long
Island south shore bays. There is also a chance that gusts reach
near 25 kt across eastern Long Island Sound and the Long Island
eastern bays. Ocean seas will also build to SCA levels during
Thursday. Conditions slowly improve Thursday night into early Friday
as a surface trough weakens across the ocean waters. Ocean seas may
build back to 5 feet Friday night into Saturday ahead of a cold
front, and then fall below Saturday night with the passage of the
front, as winds become northwest.

&&

.HYDROLOGY...
Isolated to scattered flash flooding is possible this afternoon
as some training may take place. A broken line of storms
currently moving through the western half of the area has been
able to put a quick 1 to 2 inches of rainfall locally.

Locally heavy rain is possible Thursday which may produce minor
nuisance and poor drainage flooding.

&&

.TIDES/COASTAL FLOODING...
A moderate risk of rip current development remains for the Nassau
and Suffolk ocean beaches through this evening. The moderate risk
should continue for the Suffolk beaches on Wednesday.

There may be a high risk for rip currents from Thu into Sat,
especially for the ocean beaches of eastern Long Island.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM to 9 PM EDT Thursday for CTZ005>011.
NY...Heat Advisory from 11 AM to 9 PM EDT Thursday for NYZ067>075-
     078>080-176>179.
NJ...Heat Advisory from 11 AM to 9 PM EDT Thursday for NJZ002-004-
     006-103>108.
MARINE...None.

&&

SYNOPSIS...MET/JT
NEAR TERM...JT
SHORT TERM...JT
LONG TERM...MET
AVIATION...JMC
MARINE...MET/JT
HYDROLOGY...MET/JT
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 25, 3:31 PM EDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
331 PM EDT Tue Jul 25 2023

NJZ004-006-103>108-NYZ072>075-176-178-261945-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Southern Queens-
331 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms from this afternoon until 8 PM have the
potential to produce scattered flash flooding and damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

High temperatures will reach into the 90s on Thursday, and may
approach 100 on Friday. There is a chance that the heat index may
reach 105 on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>010-NJZ002-NYZ067>071-078-080-177-179-261945-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Western Passaic-Orange-Putnam-Rockland-Northern Westchester-
Southern Westchester-Northwest Suffolk-Southwest Suffolk-
Northern Nassau-Southern Nassau-
331 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms from this afternoon until 8 PM have the
potential to produce scattered flash flooding and damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

High temperatures will reach into the 90s on Thursday, and may
approach 100 on Friday. There is a chance that the heat index may
reach 105 on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ079-261945-
Northeast Suffolk-
331 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms from this afternoon until 8 PM have the
potential to produce scattered flash flooding and damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

High temperatures will reach into the 90s on Thursday, and may
approach 100 on Friday. There is a chance that the heat index may
reach 105 on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-261945-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
331 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A large debris field across Long Island Sound, caused by recent
flooding across New England, poses a hazard for swimmers, boaters,
and other watercraft. The debris may include trees, logs, docks,
deck boards and coolers, and may not be easily visible. Boaters and
swimmers should exercise caution.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A large debris field across Long Island Sound, caused by recent
flooding across New England, poses a hazard for swimmers, boaters,
and other watercraft. The debris may include trees, logs, docks,
deck boards and coolers, and may not be easily visible. Boaters and
swimmers should exercise caution.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-340-345-350-353-355-261945-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
331 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ012-NYZ081-261945-
Southern New London-Southeast Suffolk-
331 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms from this afternoon until 8 PM have the
potential to produce scattered flash flooding and damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ011-261945-
Southern Middlesex-
331 PM EDT Tue Jul 25 2023

...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms from this afternoon until 8 PM have the
potential to produce scattered flash flooding and damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

High temperatures will reach into the 90s on Thursday, and may
approach 100 on Friday. There is a chance that the heat index may
reach 105 on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 25, 2:12 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service New York NY
212 PM EDT Tue Jul 25 2023

NYZ067-251900-
Orange NY-
212 PM EDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of west central Orange
County through 300 PM EDT...

At 212 PM EDT, Doppler radar was tracking a strong thunderstorm over
Milford, or near Matamoras, moving northeast at 55 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port Jervis, Howells, Cuddebackville, Otisville, Huguenot,
Unionville, Deerpark, Westtown and Slate Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern New York.

&&

LAT...LON 4150 7448 4151 7447 4151 7446 4126 7447
      4128 7453 4136 7470 4137 7469 4138 7471
      4139 7471 4140 7474 4143 7474 4143 7475
      4149 7475
TIME...MOT...LOC 1812Z 240DEG 49KT 4135 7476

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

DBR
Special weather statement, Jul 25, 3:02 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service New York NY
302 PM EDT Tue Jul 25 2023

NJZ104-NYZ069-070-251945-
Eastern Bergen NJ-Rockland NY-Northern Westchester NY-
302 PM EDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of northeastern Bergen,
northern Westchester and Rockland Counties through 345 PM EDT...

At 302 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pearl River, or over Nanuet, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New City, Ossining, Peekskill, Monsey, Nanuet, Haverstraw, Tarrytown,
Nyack, Tappan, Greenwich, Pearl River, Hawthorne, Orangeburg, Upper
Nyack and Spring Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut...northeastern New Jersey...and southeastern New
York.

&&

LAT...LON 4112 7368 4110 7372 4107 7377 4098 7401
      4103 7407 4105 7407 4107 7406 4110 7413
      4132 7389
TIME...MOT...LOC 1902Z 232DEG 12KT 4107 7400

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DR
Local storm report, Jul 25, 3:23 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
323 PM EDT Tue Jul 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     Tstm Wnd Dmg     1 SSW Springfield       40.69N 74.33W
07/25/2023                   Union              NJ   Trained Spotter

            Large tree down on Kimberly Court at
            Mountain Avenue in Springfield NJ.

&&
Special weather statement, Jul 25, 3:42 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service New York NY
342 PM EDT Tue Jul 25 2023

CTZ009-NYZ069-070-252030-
Southern Fairfield CT-Rockland NY-Northern Westchester NY-
342 PM EDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of southern Fairfield,
central Westchester and Rockland Counties through 430 PM EDT...

At 342 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ossining, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stamford, New City, Ossining, New Canaan, Haverstraw, Tarrytown,
Mount Kisco, Nyack, Tappan, Greenwich, Hawthorne, Orangeburg, Upper
Nyack, Bedford and Yorktown Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut...northeastern New Jersey...and southeastern New
York.

&&

LAT...LON 4114 7352 4108 7371 4110 7373 4105 7381
      4101 7393 4103 7398 4115 7404 4135 7372
      4135 7368
TIME...MOT...LOC 1942Z 240DEG 16KT 4113 7388

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DR
Special weather statement, Jul 25, 3:57 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service New York NY
357 PM EDT Tue Jul 25 2023

NYZ073-078-080-176>179-252045-
Southwest Suffolk NY-Northern Queens NY-Northwest Suffolk NY-
Southern Queens NY-Bronx NY-Northern Nassau NY-Southern Nassau NY-
357 PM EDT Tue Jul 25 2023

...Strong thunderstorms will impact portions of Queens, Bronx,
western Suffolk and Nassau Counties through 445 PM EDT...

At 357 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Whitestone to 9 miles east of Highlands.
Movement was northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jamaica, Flushing, Levittown, Freeport, Valley Stream, Long Beach,
Huntington Station, Lindenhurst, Glen Cove, Plainview, Garden City,
Massapequa, Lynbrook, Syosset and Mineola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern New York.

&&

LAT...LON 4059 7388 4060 7385 4062 7385 4060 7384
      4061 7384 4069 7387 4082 7386 4087 7374
      4086 7366 4091 7364 4093 7352 4096 7349
      4094 7342 4097 7339 4095 7336 4060 7334
      4057 7356 4057 7376 4055 7388
TIME...MOT...LOC 1957Z 239DEG 24KT 4078 7379 4040 7381

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DR

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:39 PM EDTSevere Thunderstorm WarningOKXOrange26 min
Jul 25, 2:12 PM EDTSpecial Weather StatementOKXOrange48 min
Jul 25, 2:34 PM EDTSevere Thunderstorm WarningOKXKings, Richmond56 min
Jul 25, 2:35 PM EDTSpecial Marine WarningOKX55 min
Jul 25, 2:48 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Richmond117 min
Jul 25, 3:02 PM EDTSpecial Weather StatementOKXRockland, Westchester43 min
Jul 25, 3:12 PM EDTAreal Flood AdvisoryOKXRockland, Westchester108 min
Jul 25, 3:12 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond63 min
Jul 25, 3:16 PM EDTHeat AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more4 days
Jul 25, 3:22 PM EDTSpecial Marine WarningOKX83 min
Jul 25, 3:34 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, Queens99 min
Jul 25, 3:42 PM EDTSpecial Weather StatementOKXRockland, Westchester48 min
Jul 25, 3:56 PM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester2 hr
Jul 25, 3:57 PM EDTSpecial Weather StatementOKXNassau, Queens48 min
Jul 25, 4:14 PM EDTSpecial Marine WarningOKX46 min
Jul 25, 4:55 PM EDTSpecial Marine WarningOKX35 min
Jul 25, 5:03 PM EDTSpecial Marine WarningOKX42 min
Jul 25, 5:22 PM EDTSpecial Marine WarningOKX38 min
Jul 25, 5:28 PM EDTSpecial Marine WarningOKX47 min

Nearby

Flash Flood Warnings in New York, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.